MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device has not yet been returned to manufacturer; however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported resistance was felt during insertion of a flexor parallel ureteral access sheath and dilators¿ sheath in the course of a transurethral lithotomy (tul) procedure.During inserting and removing another manufacturer's endoscope (outer diameter 8.5 fr) into the sheath, resistance gradually began to be felt, and fibrous like foreign matter was noted coming out of the sheath.Normally, the supplied dilator would not be inserted into a sheath at this point, but there was an issue with the lumen, so the physician attempted to insert it to check if the lumen was open.The dilator could not be inserted.The coating inside the sheath appears to have peeled off.Reportedly, this is the first time that the issue was noted.The procedure was completed by using another same-like device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported resistance was felt during insertion of a flexor parallel ureteral access sheath and dilators¿ sheath in the course of a transurethral lithotomy (tul) procedure.During inserting and removing another manufacturer's endoscope (outer diameter 8.5 fr) into the sheath, resistance gradually began to be felt, and fibrous like foreign matter was noted coming out of the sheath.Normally, the supplied dilator would not be inserted into a sheath at this point, but there was an issue with the lumen, so the physician attempted to insert it to check if the lumen was open.The dilator could not be inserted.The coating inside the sheath appears to have peeled off.Reportedly, this is the first time that the issue was noted.The procedure was completed by using another same-like device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, a clear fiber like material was observed coming out of the distal end of the sheath.The material was likely the inner lining of the sheath.During the functional test, force had to be used when inserting the catheter into the sheath which resulted in more of the sheath coating being stripped.After lubricating the device, the inner catheter was able to transition normally though the sheath.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A review of complaint history records found one other related complaint associated with the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook also reviewed product labeling.The product ifu [t_flxrp_rev5] did not provide any information related to the reported issue.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was not able to establish a definitive cause for this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21731448
Report Number1820334-2025-00310
Device Sequence Number8735418
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)280203(10)16447600
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number16447600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS/URF-V3
Patient SexMale